Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 132, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 20, 2007, 6:30 PM CDT for Rusk County, Wisconsin. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2007, 6:30 PM CDT (23:30 UTC)
- Expired
- Jun 20, 2007, 7:30 PM CDT
- In force
- 60 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Rusk County, WI
The radar
The Duluth radar (KDLH), 175 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 2:10 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.5 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1326 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 202330
SVRMPX
WIC107-210030-
/O.NEW.KMPX.SV.W.0132.070620T2330Z-070621T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
630 PM CDT WED JUN 20 2007
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RUSK COUNTY IN NORTHWEST WISCONSIN...
* UNTIL 730 PM CDT
* AT 626 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...
CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WEYERHAEUSER...OR
ABOUT 15 MILES WEST OF LADYSMITH...AND MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
BRUCE...
LADYSMITH...
SHELDON...
HAWKINS...
STAY INDOORS...AND AWAY FROM WINDOWS.
LAT...LON 4558 9151 4535 9152 4530 9094 4539 9094
4540 9070 4561 9071
$$
KATWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 4:02 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jun 20, 4:02 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 402 PM CDT WED JUN 20 2007 .DISCUSSION... COOL FRONTAL BOUNDARY DRAPED OVER CENTRAL MN FROM KETH TO KRZN EXPECTED TO CONTINUE TO PLOW SOUTH...AND BECOME QUASI-STATIONARY AFTER IT MOVES TO A KPGN TO KRGK LINE BY 06Z. DEALING WITH POSSIBLE SEVERE WX OVR WI COUNTIES WITH BEST MU CAPE...LIS...850 THETA E ADVECTION...AND ZERO TO 6KM BULK SHEAR OVER THIS REGION PRIOR TO 21/03Z. NOT TOO IMPRESSED WITH CONVECTIVE CHANCES OVR MN TERRITORY PRIOR TO 06Z. THROW IN A SECONDARY...WEAKER THETA E COUPLET...STRONG DIVERGENCE ALOFT...AND PRE-COOL FRONT FORCING...AND YOUVE GOT THE MAKINGS OF YOUR STANDARD CHANCE POPS THIS SECTOR PRIOR TO MIDNIGHT. USED GFS40 AS MODEL OF CHOICE DUE TO PLACEMENT OF CONVECTIVE ELEMENTS OVER N WI EARLIER THIS AFTERNOON...AND ITS HANDLING OF RECENT SYSTEMS. GFS UNFORTUNATELY PAINTINGIN A MUCH MORE SUBDUED PRECIPITATION PICTURE THROUGH FORECAST PERIOD. QUASISTATIONARY BOUNDARY MORPHS INTO A WARM FRONTAL BOUNDARY SHORTLY AFTER MIDNIGHT...AND BEGINS TO MEANDER BACK NORTH INTO CENTRAL MN. USED 310K COND PRESSURE ANAL TO PLACE POPS CHANCES THIS TIME FRAME AND INTO FRIDAY. BEST CHANCE FOR RAINFALL THIS FORECAST PACKAGE WILL OCURR THURSDAY AFTERNOON INTO THU EVE. BEST Q-VECTOR CONVERGENCE INDICATED FOR FAR SOUTHERN MN...WITH RAINFALL POSSIBLEY APPROACHING ONE INCH FOR SOUTH CENTRAL PORTION OF CWA. AFTER THAT...50H RIDGE REALLY BEGINS TO BUILD INTO MONDAY ACROSS UPPER MIDWEST. BOOSTED AFTN TEMPS AT LEAST ONE CATEGORY FRIDAY INTO MONDAY IN RESPONSE TO STRONG SOUTHERLY WINDS AND THICKNESS VALUES IN THE 570 TO 578 CATEGORY...AND OUR PERSISTENT DROUGHT CONDITIONS. NEXT CHANCE FOR RAINFALL UNFOLDS OVR FA ON TUE AND WED IN TANDEM WITH ANOTHER COOL FRONT THIS TIME FRAME. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JPR/AJZ
Hazardous weather outlook, Jun 20, 4:12 AM CDT, 14 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 412 AM CDT WED JUN 20 2007 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 210915- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 412 AM CDT WED JUN 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A WEAK FRONTAL BOUNDARY THAT WILL PUSH THROUGH MINNESOTA AND WISCONSIN THIS AFTERNOON AND INTO THE OVERNIGHT HOURS. A SLIGHT RISK OF SEVERE WEATHER EXISTS FOR MOST OF THE AREA...WITH THE SOUTHERN THIRD OF MINNESOTA...AS WELL AS WEST CENTRAL WISCONSIN...SEEING THE GREATEST CHANCE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS...ALTHOUGH TORNADOES CANNOT BE RULED OUT...ESPECIALLY OVER SOUTHWEST AND SOUTH CENTRAL MINNESOTA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL THUNDERSTORMS ARE EXPECTED ON THURSDAY AND FRIDAY. VERY HEAVY RAIN WILL BE POSSIBLE...ESPECIALLY OVER SOUTHWEST AND SOUTH CENTRAL MINNESOTA. SEVERE STORMS ARE ALSO POSSIBLE ON THURSDAY... TO THE SOUTH OF A LINE FROM MADISON TO OWATONNA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY...AND AGAIN ON THURSDAY. KAT
In the hours before
Local storm report, Jun 20, 5:00 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
500 PM CDT WED JUN 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 1 E ISANTI 45.49N 93.23W
06/20/2007 E0.88 INCH ISANTI MN TRAINED SPOTTER
INTERSECTION OF HIGHWAY 65 AND COUNTY ROAD 5
&&
ELNLocal storm report, Jun 20, 5:04 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
504 PM CDT WED JUN 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM HAIL 8 W CAMBRIDGE 45.56N 93.39W
06/20/2007 E0.75 INCH ISANTI MN TRAINED SPOTTER
0428 PM HAIL 6 S SAUK CENTRE 45.65N 94.96W
06/20/2007 E1.00 INCH STEARNS MN TRAINED SPOTTER
0440 PM HAIL 1 E ISANTI 45.49N 93.23W
06/20/2007 E0.88 INCH ISANTI MN TRAINED SPOTTER
INTERSECTION OF HIGHWAY 65 AND COUNTY ROAD 5
0502 PM HAIL RICHMOND 45.45N 94.52W
06/20/2007 E0.75 INCH STEARNS MN AMATEUR RADIO
&&
ELNLocal storm report, Jun 20, 5:34 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
534 PM CDT WED JUN 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 7 SW NORTH BRANCH 45.44N 93.08W
06/20/2007 E1.50 INCH ISANTI MN TRAINED SPOTTER
0505 PM HAIL 2 S RICHMOND 45.42N 94.52W
06/20/2007 E0.75 INCH STEARNS MN LAW ENFORCEMENT
0510 PM HAIL 2 N WYOMING 45.36N 93.00W
06/20/2007 E0.75 INCH CHISAGO MN TRAINED SPOTTER
0510 PM HAIL 4 S CHISAGO CITY 45.31N 92.89W
06/20/2007 E1.00 INCH CHISAGO MN TRAINED SPOTTER
0512 PM HAIL 5 NE FOREST LAKE 45.33N 92.91W
06/20/2007 E1.75 INCH CHISAGO MN CO-OP OBSERVER
0525 PM HAIL SARTELL 45.62N 94.21W
06/20/2007 E1.25 INCH STEARNS MN LAW ENFORCEMENT
0532 PM HAIL SARTELL 45.62N 94.21W
06/20/2007 E1.75 INCH STEARNS MN LAW ENFORCEMENT
&&
ELNLocal storm report, Jun 20, 5:50 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
550 PM CDT WED JUN 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 4 E MILLTOWN 45.53N 92.42W
06/20/2007 E0.75 INCH POLK WI TRAINED SPOTTER
0529 PM HAIL SAUK RAPIDS 45.59N 94.17W
06/20/2007 E1.00 INCH BENTON MN TRAINED SPOTTER
0535 PM HAIL 1 E ST CLOUD 45.55N 94.15W
06/20/2007 E1.00 INCH SHERBURNE MN TRAINED SPOTTER
0537 PM HAIL SAUK RAPIDS 45.59N 94.17W
06/20/2007 E1.75 INCH BENTON MN AMATEUR RADIO
INTERSECTION OF HIGHWAY 10 AND 15
0540 PM HAIL 1 NE SAUK RAPIDS 45.60N 94.15W
06/20/2007 E2.50 INCH BENTON MN TRAINED SPOTTER
&&
ELNLocal storm report, Jun 20, 5:56 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
556 PM CDT WED JUN 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL ISANTI 45.49N 93.25W
06/20/2007 E1.75 INCH ISANTI MN TRAINED SPOTTER
0552 PM HAIL 4 NW CUMBERLAND 45.58N 92.08W
06/20/2007 E1.00 INCH BARRON WI TRAINED SPOTTER
0552 PM HAIL PRINCETON 45.57N 93.59W
06/20/2007 E1.00 INCH MILLE LACS MN FIRE DEPT/RESCUE
0555 PM HAIL FOLEY 45.66N 93.91W
06/20/2007 E1.75 INCH BENTON MN TRAINED SPOTTER
&&
ELNLocal storm report, Jun 20, 6:17 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
617 PM CDT WED JUN 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 4 SW SOUTH HAVEN 45.25N 94.27W
06/20/2007 E0.75 INCH MEEKER MN TRAINED SPOTTER
0548 PM HAIL PRINCETON 45.57N 93.59W
06/20/2007 E1.75 INCH MILLE LACS MN AMATEUR RADIO
0555 PM HAIL 1 S CUMBERLAND 45.52N 92.02W
06/20/2007 E1.00 INCH BARRON WI TRAINED SPOTTER
0608 PM HAIL 4 W CAMBRIDGE 45.56N 93.31W
06/20/2007 E1.75 INCH ISANTI MN TRAINED SPOTTER
0609 PM HAIL 7 W CAMBRIDGE 45.56N 93.37W
06/20/2007 E1.00 INCH ISANTI MN TRAINED SPOTTER
0611 PM HAIL 2 W CAMBRIDGE 45.56N 93.27W
06/20/2007 E1.00 INCH ISANTI MN TRAINED SPOTTER
&&
ELNThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 3:45 PM CDT | Severe Thunderstorm Warning | MPX | Rusk | 45 min |
| Jun 20, 5:14 PM CDT | Severe Thunderstorm Warning | MPX | Polk | 46 min |
| Jun 20, 5:43 PM CDT | Severe Thunderstorm Warning | MPX | Barron | 62 min |
| Jun 20, 6:18 PM CDT | Severe Thunderstorm Warning | MPX | Polk | 57 min |
| Jun 20, 6:42 PM CDT | Severe Thunderstorm Warning | MPX | Barron | 63 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.